Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 191, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2006, 3:45 PM MDT for Deuel County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2006, 3:45 PM MDT (21:45 UTC)
- Expired
- Jul 26, 2006, 4:25 PM MDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Deuel County, NE
The radar
The North Platte radar (KLNX), 176 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 2050 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 262145 SVRLBF NEC049-262245- /O.NEW.KLBF.SV.W.0191.060726T2145Z-060726T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM MDT WED JUL 26 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 445 PM MDT * AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF GOLDENEYE STATE WILDLIFE MANAGEMENT AREA...OR ABOUT NEAR JULESBURG...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES WEST OF GOLDENEYE STATE WILDLIFE MANAGEMENT AREA BY 425 PM MDT... LAT...LON 4121 10259 4101 10260 4100 10205 4121 10206 $$ CDC
2 follow-up statements
000 WWUS53 KLBF 262214 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 513 PM CDT WED JUL 26 2006 NEC049-262245- /O.CON.KLBF.SV.W.0191.000000T0000Z-060726T2245Z/ DEUEL NE- 413 PM MDT WED JUL 26 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR DEUEL COUNTY... AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR INTERSTATE 80 MILE MARKER 100...OR ABOUT 7 MILES NORTH OF JULESBURG. THIS STORM IS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... INTERSTATE 80 MILE MARKER 105 BY 435 PM MDT... 7 MILES SOUTHWEST OF GOLDENEYE STATE WILDLIFE MANAGEMENT AREA BY 445 PM MDT... LAT...LON 4121 10259 4101 10260 4100 10205 4121 10206 $$ 13
000 WWUS53 KLBF 262225 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 524 PM CDT WED JUL 26 2006 NEC049-262234- /O.CAN.KLBF.SV.W.0191.000000T0000Z-060726T2245Z/ DEUEL NE- 424 PM MDT WED JUL 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR DEUEL COUNTY IS CANCELLED... THE STORM WHICH HAD PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LEVELS...AND NO LONGER POSES A SEVERE WEATHER THREAT TO DEUEL COUNTY AT THIS TIME. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING. LAT...LON 4121 10259 4101 10260 4100 10205 4121 10206 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:19 PM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 26, 1:19 PM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 219 PM CDT WED JUL 26 2006 .DISCUSSION... THE WRF AND TO A CERTAIN EXTENT THE GFS CONT TO FCST MCS DEVELOPMENT THIS AFTN AND TONIGHT. REMOTE SENSORS...SATELLITE AND RADAR... INDICATE A SHORT WAVE PROGRESSING EAST THRU WY. THE FCST FOLLOWS THE 12Z WRF WHICH PRODUCES A BEEFY 1+ INCH RAINFALL MCS TRAVERSING CNTL ZONES LATE THIS AFTN AND THIS EVENING. PRESUMABLY THE RAIN IS NEARLY OVER BY 06Z. THE WRF AND GFS ARE CLOSE THRU 84 HRS. MOST OF THE VERY HOT H7 TEMPS...AS HIGH AS 20C...IN WY ARE POISED TO MOVE TOWARD SD AND NRN NEB. SO THE FCST USES THE 2M WRF TEMPS WHICH HAS THE WARMEST TEMPS 100+F ACROSS NRN ZONES AND COOLER 90S TO NEAR 100 OVER CNTL AND SRN ZONES. THIS IS IN EXCELLENT AGREEMENT WITH THE MAV GUIDANCE. AFTER TONIGHT...NO OTHER RAINFALL IS FCST THRU DAY 7...NONE IS INDICATED BY THE GFS TUES AND WEDS. THIS IS THE POST FRONTAL PERIOD OF THE FCST WHERE TEMPS SLIDE BACK TO THE UPPER 80S TO NEAR 90 FOR HIGHS. H7 TEMPS COOL BELOW THE CRITICAL 12C LEVEL FOR MCS DEVELOPMENT BUT THE GFS IS DRY. THE PROTRACTED HEAT WAVE WILL CONTINUE THRU MONDAY WITH HIGHEST TEMPS NORTH. THIS IS BECAUSE THE SFC LOW IS FAVORING ND AND NRN SD AND ANY COLD FRONT WONT MAKE IT INTO NEB AT THIS POINT. THE VERY WARMEST TEMPS WILL BE OVER SD. && .FIRE WEATHER... AFTN RH BELOW 20 PERCENT IS LIKELY FRIDAY ACROSS NRN ZONES. DRY LIGHTNING POTENTIAL WILL BE CLOSELY MONITORED. WINDS AND GUSTS ARE EXPECTED TO BE BELOW 25 MPH. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. CDC
Hazardous weather outlook, Jul 26, 2:45 PM MDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT WED JUL 26 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-271200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 345 PM CDT WED JUL 26 2006 /245 PM MDT WED JUL 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS A MAJORITY OF THE OUTLOOK AREA THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT A FEW ISOLATED STORMS MAY BE CAPABLE OF PRODUCING QUARTER SIZE HAIL OR WIND GUSTS UP TO 60 MPH BEFORE SUNSET. THE MAIN THREAT AREA IS SOUTHWEST OF A VALENTINE TO BURWELL LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED THUNDERSTORMS ARE EXPECTED IN CENTRAL AND NORTH CENTRAL NEBRASKA THURSDAY AFTERNOON AND EVENING. AGAIN...THE CLOUDS WILL HAVE HIGH BASES AND LIGHTNING IS THE BIGGEST THREAT. AS BEFORE... IGNITION OF GRASSLANDS BY THE LIGHTNING IS POSSIBLE THURSDAY AFTERNOON AND EVENING. IN ADDITION...EXTREMELY HOT AFTERNOON TEMPERATURES ARE EXPECTED FRIDAY THROUGH MONDAY WITH MOST DAYTIME HIGH TEMPERATURES AT OR ABOVE 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:59 PM MDT | Tornado Warning | LBF | Lincoln | 31 min |
| Jul 26, 4:28 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 32 min |
| Jul 26, 4:58 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.